Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Charleston, WV

June 4, 2014Cabell County, Mason County, Putnam County, West Virginia; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2014, 2:05 PM EDT for Cabell County, Mason County, Putnam County, West Virginia; Gallia County, Lawrence County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 2:05 PM EDT (18:05 UTC)
Expired
Jun 4, 2014, 2:45 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 40 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:25 PM EDTTSTM WND DMG4 N Ona, WVDNR EMPLOYEE REPORTS TREES AND POWERLINES ON THE GROUND AT HOWELLS MILLS RD AND RUSH HOLLOW RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS51 KRLX 041805
SVRRLX
OHC053-087-WVC011-053-079-041845-
/O.NEW.KRLX.SV.W.0050.140604T1805Z-140604T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CABELL COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN MASON COUNTY IN WEST VIRGINIA...
  CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...
  EXTREME SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...

* UNTIL 245 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF ONA...OR 7 MILES NORTHEAST OF PROCTORVILLE...MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
  VALLEY...POCA...MILTON...HURRICANE...ELEANOR...CULLODEN AND
  BUFFALO.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
16 AND 45 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3861 8238 3864 8180 3844 8179 3840 8189
      3843 8237
TIME...MOT...LOC 1806Z 269DEG 25KT 3852 8225

$$

09
2 follow-up statements
605 
WWUS51 KRLX 041829
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EDT WED JUN 4 2014

OHC053-087-041839-
/O.CAN.KRLX.SV.W.0050.000000T0000Z-140604T1845Z/
GALLIA OH-LAWRENCE OH-
229 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
EXTREME SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO IS
CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3862 8214 3864 8180 3844 8179 3840 8190
      3842 8219
TIME...MOT...LOC 1829Z 269DEG 25KT 3852 8205

$$

WVC011-053-079-041845-
/O.CON.KRLX.SV.W.0050.000000T0000Z-140604T1845Z/
PUTNAM WV-MASON WV-CABELL WV-
229 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL CABELL...SOUTH CENTRAL MASON AND CENTRAL PUTNAM
COUNTIES...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF FRAZIERS BOTTOM...OR 11 MILES WEST OF
WINFIELD...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURRICANE...BUFFALO...ELEANOR...TEAYS VALLEY...POCA AND BANCROFT

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
25 AND 45 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3862 8214 3864 8180 3844 8179 3840 8190
      3842 8219
TIME...MOT...LOC 1829Z 269DEG 25KT 3852 8205

$$

09
952 
WWUS51 KRLX 041843
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT WED JUN 4 2014

WVC011-053-079-041851-
/O.EXP.KRLX.SV.W.0050.000000T0000Z-140604T1845Z/
PUTNAM WV-MASON WV-CABELL WV-
243 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CABELL...SOUTH
CENTRAL MASON AND CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 245 PM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

VERY HEAVY RAIN WILL ALSO REMAIN POSSIBLE FROM ANY OF THE LINGERING 
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL 
ROADSIDE DITCHES AND SMALL STREAMS.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THE LINGERING STORMS.  SOME OF 
THESE 

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3862 8214 3864 8180 3844 8180 3840 8190
      3842 8219
TIME...MOT...LOC 1841Z 269DEG 25KT 3849 8198

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:46 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 4, 12:46 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 PM EDT WED JUN 4 2014

.SYNOPSIS...
A FRONT STALLED OVER THE AREA THIS MORNING...MOVES NORTH THIS
AFTERNOON...AND THEN SOUTH LATE TONIGHT INTO THURSDAY.  HIGH
PRESSURE CROSSES FRIDAY INTO SATURDAY.  NEXT SYSTEM SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...MESOSCALE UPDATE...
1245 PM UPDATE...

VERY BUSY SHIFT HERE THIS MORNING. WARM FRONTAL BOUNDARY BECOMING
HARD TO DISCERN ACROSS CWA BUT FEEL IT IS CURRENTLY LOCATED
ACROSS S OH INTO C WV PER LATEST RUC LOW LEVEL THETA E AXIS.
BEGINNING TO SEE CONVECTION FIRE ALONG GRADIENT AND BECOMING SFC
BASED. THIS WILL SLIDE INTO PORTIONS OF SE OH/NE KY AND W WV OVER
THE NEXT FEW HRS WITH ISOLATED SVR THREAT ON COLD POOL PROPAGATION.

COMPLICATED FORECAST HEADING INTO LATE THIS AFTERNOON AND EVENING.
BLOWOFF FROM DECAYING MCS OVER W KY THIS MORNING WITH MORE IN THE
WAY OF SFC HEATING C AND E KY INTO WV TO AID IN INSTABILITY. FEEL
THE RAP/HRRR HAVE A DECENT HANDLE ON THINGS AND USED THESE AS A BASE
FOR THE FORECAST. THINKING A FEW ROUNDS DEVELOPS AHEAD OF THE MAIN
SHOW ALONG VORT LOBE...SLATED 21 TO 01Z TIME FRAME. SEE SPC TXT FOR
A MORE TECHNICAL DISCUSSION REGARDING SLIGHT RISK AND SVR THREAT
OVER E OH/E KY AND C WV AS WE ARE IN GOOD AGREEMENT WITH THEIR
ASSESSMENT.

GIVEN HIGH PWATS AND POTENTIAL FOR SOME TRAINING THIS EVE AND IN
COORDINATION WITH SURROUNDING OFFICES...ISSUED A FLASH FLOOD WATCH
FOR NE KY/C AND S WV/SE OH UNTIL 09Z...ESSENTIALLY FOLLOWING OUTLINE
OF MODERATE RISK FOR EXCESSIVE RAINFALL ISSUED EARLIER BY WPC.

HAVE FRONT SAGGING S THRU AREA OVERNIGHT AND SLOWING SOME ON
THURSDAY BUT SHOULD STILL BE SW OF AREA FOR TOMORROW WITH SOME FRESH
AIR TRYING TO MOVE IN FROM THE N.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
THERE WILL BE ONGOING CONVECTION TO BEGIN THE SHORT TERM WITH A COLD
FRONT POSITIONED FROM NORTHERN WV SOUTHWEST ALONG THE OHIO RIVER AND
INTO EASTERN KY...SHORTWAVES EMBEDDED IN UPPER LEVEL FLOW AND
AMPLE MOISTURE OUT AHEAD OF THE COLD FRONT WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS WV AND OUR EASTERN KY/VA
COUNTIES...ALTHOUGH ANY SVR POTENTIAL SHOULD BE OVER FOR MOST BY
SUNRISE THURSDAY...WITH LINGERING 500J CAPE IN WARM SECTOR AHEAD OF
THE FRONT OVER THE SOUTHERN COAL FIELDS AND SOUTHEASTERN MTN
COUNTIES AROUND SUNRISE...CANT RULE OUT A SVR GUST WITH ANY ONGOING
CONVECTION ACROSS THAT AREA...EVEN THEN WESTERLY 850 FLOW WILL BE
WEAKENING TO THE 30KT RANGE...SHOWERS AND GENERAL THUNDERSTORMS WILL
LINGER THROUGH THE MORNING BEFORE BEING SWEPT ESE BY EARLY
AFTERNOON...HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT AND WE
DRY OUT NICELY BY THE END OF THE DAY THURSDAY THROUGH EARLY
FRIDAY...LOTS OF UNCERTAINTY TO THE POSITION OF THE WARM FRONT
APPROACHING FROM THE WSW AND ANY ASSOCIATED PRECIP FRIDAY
AFTERNOON...FOR NOW WENT PRIMARILY WITH NAM SOLUTION AND CHANCE POPS
ACROSS SOUTHERN COALFIELDS...BUT DID DOWNPLAY CONVECTION POTENTIAL
WITH DOUBTS IN THE WARM FRONT LIFTING THAT FAR NORTH DURING THE DAY
FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOLLOWED WPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN
EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND
MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE
AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH
ACROSS THE SOUTHERN GREAT LAKES. EXPECT A GOOD WARMUP AND MOISTURE
INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF
SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS
DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
PATCHY MVFR STRATOCU AND MIST FIRST THING THIS MORNING DISSIPATES
WITHIN FIRST HOUR OR TWO OF FCST.

THE COLD FRONT THAT TRIGGERED THE THUNDERSTORMS LAST EVENING WILL
RETURN N AS A WARM FRONT THIS AFTERNOON...WITH SOME SHOWERS AND A
FEW THUNDERSTORMS THAT MAY CARRY MVFR...LOCAL IFR...CONDITIONS.
OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS.

LOW PRESSURE WILL TRACK N OF THE AREA TONIGHT...DRAGGING THE FRONT
BACK DOWN AS A COLD FRONT.  THIS WILL TRIGGER THUNDERSTORMS...SOME
OF WILL BE QUITE STRONG...LATER TODAY AND TONIGHT.  HAVE GUSTS OF 40
TO 45 KTS IN THUNDERSTORMS IN THE TAFS...BUT SEVERE GUSTS...50 KTS
OR MORE...ARE POSSIBLE.  THESE STRONG THUNDERSTORMS WILL ALSO CARRY
LIFR CONDITIONS.  MOST OF THE ACTION SHOULD BE 01Z-05Z THU...LATEST
E.

THE THUNDERSTORMS WILL TEND TO WEAKEN AFTER 06Z THU...AND  THE COLD
FRONT WILL START TO BRING AN END TO THE ACTION ALTOGETHER BY 12Z
THU...AS IT PUSHES INTO THE MIDDLE OHIO VALLEY.

LIGHT AND VARIABLE SFC FLOW THIS MORNING WILL BECOME LIGHT S TO SW
THIS AFTERNOON AND TONIGHT...AND THEN TO NW AND A BIT BRISK BEHIND
THE FRONT OVER THE MIDDLE OHIO VALLEY TOWARD 12Z THU.  LIGHT NW FLOW
ALOFT THIS MORNING WILL BECOME LIGHT SW THIS AFTERNOON...AND THEN
MODERATE SW TONIGHT.  A WIND SHIFT TO LIGHT TO MODERATE N ALOFT WILL
MAKE IT TO THE OHIO RIVER BY 12Z THU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS
COULD VARY LATER TODAY AND TONIGHT.  IF A LARGE BOWING LINE DEVELOPS
LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY
DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT.  TIMING AND EXTENT
OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 18Z THURSDAY...
OCCASIONAL IFR IN SHOWERS AND STRATUS THU MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>008-013>018-
     024>029.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV/30
NEAR TERM...30
SHORT TERM...JM
LONG TERM...JMV
AVIATION...30
Hazardous weather outlook, Jun 4, 6:44 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
644 AM EDT WED JUN 4 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-051045-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
644 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE A POSSIBILITY LATER TODAY AND TONIGHT.
THE EXACT TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION IN
PART DEPENDING UPON THE EVOLUTION OF A THUNDERSTORM COMPLEX OVER
THE MIDWEST THIS MORNING. HOWEVER...DAMAGING WIND GUSTS APPEAR TO
BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN
AREAS THAT RECEIVE REPEATED DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM / JM

In the hours before

Special weather statement, Jun 4, 12:36 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT WED JUN 4 2014

KYZ101-OHZ083-086-087-WVZ007-041715-
GALLIA OH-GREENUP KY-JACKSON OH-LAWRENCE OH-MASON WV-
1236 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR CENTRAL GREENUP COUNTY IN
KENTUCKY...AND LAWRENCE...SOUTHERN JACKSON AND GALLIA COUNTIES IN
SOUTHEAST OHIO...AND WESTERN MASON COUNTY IN WEST VIRGINIA UNTIL 115
PM EDT...

AT 1235 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
11 MILES WEST OF OAK HILL TO 8 MILES EAST OF WHEELERSBURG TO 13 MILES
WEST OF IRONTON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 55 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR VERNON AROUND 1245 PM...PEDRO...WURTLAND...
WORTHINGTON...AND RACELAND AROUND 1250 PM...GALLIA...RUSSELL...
FLATWOODS...AND BELLEFONTE AROUND 1255 PM AND CENTERPOINT AROUND 100
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3849 8309 3869 8288 3859 8284 3859 8276
      3868 8277 3868 8272 3876 8267 3884 8266
      3885 8277 3894 8276 3895 8281 3899 8281
      3899 8216 3875 8205 3859 8222 3857 8230
      3849 8233 3849 8265 3851 8266 3849 8269

09
Special weather statement, Jun 4, 1:13 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 PM EDT WED JUN 4 2014

OHZ085-086-WVZ007-008-014-041745-
GALLIA OH-JACKSON WV-MASON WV-MEIGS OH-PUTNAM WV-
113 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS AND EASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND CENTRAL JACKSON...MASON AND
NORTHERN PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 145 PM EDT...

AT 111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GALLIPOLIS...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THE HEAVY RAIN WILL ALSO LIKELY RESTRICT VISIBILITIES TO LESS THAN A
MILE.

THIS STORM WILL BE NEAR SOUTHSIDE AROUND 120 PM...LEON AROUND 125
PM...MOUNT ALTO AROUND 130 PM...EVANS AROUND 135 PM AND RIPLEY AROUND
140 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
129 AND 151 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3882 8228 3892 8229 3904 8170 3882 8161
      3862 8169 3859 8175 3857 8175 3867 8236
      3868 8237

09
Local storm report, Jun 4, 1:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       RIO GRANDE              38.88N  82.38W
06/04/2014  M1.00 INCH       GALLIA             OH   MESONET

            AUTOMATIC RAIN GAUGE RECORDED ONE INCH PRECIPITATION
            FROM 1230 TO 130 PM

&&

EVENT NUMBER RLX1400963

ARB
Special weather statement, Jun 4, 1:51 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT WED JUN 4 2014

KYZ102-103-105-WVZ005-041815-
BOYD KY-CARTER KY-LAWRENCE KY-WAYNE WV-
151 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN CARTER...BOYD AND
NORTHERN LAWRENCE COUNTIES IN KENTUCKY...AND WESTERN WAYNE COUNTY IN
WEST VIRGINIA UNTIL 215 PM EDT...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
GRAYSON LAKE STATE PARK...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 205 PM...
FALLSBURG AROUND 210 PM AND BUCHANAN AROUND 215 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3826 8296 3835 8244 3808 8239 3806 8293
      3809 8294 3812 8290 3813 8291 3817 8292
      3817 8295

09
Special weather statement, Jun 4, 1:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
158 PM EDT WED JUN 4 2014

OHZ086-087-WVZ006-007-014-041845-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-
158 PM EDT WED JUN 4 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE AND SOUTHERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHERN CABELL...
SOUTHWESTERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 245 PM
EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ASHTON AROUND 210 PM...MILTON AROUND 215
PM...HURRICANE AROUND 225 PM...FRAZIERS BOTTOM...AND BUFFALO AROUND
230 PM...ELEANOR...AND TEAYS VALLEY AROUND 235 PM AND WINFIELD AROUND
240 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 45 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3866 8181 3844 8180 3841 8188 3844 8240
      3862 8241

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:26 PM EDTSevere Thunderstorm WarningRLXCabell, Clay, Jackson, Kanawha, Putnam, Roane49 min
Jun 3, 9:48 PM EDTSpecial Weather StatementRLXBoone, Lincoln57 min
Jun 3, 10:03 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Putnam42 min
Jun 4, 12:23 PM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Gilmer and 10 more17 hr
Jun 4, 1:13 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Jun 4, 1:51 PM EDTSpecial Weather StatementRLXWayne24 min
Jun 4, 1:58 PM EDTSpecial Weather StatementRLXPutnam47 min
Jun 4, 3:02 PM EDTSpecial Weather StatementRLXMingo28 min
Jun 4, 3:18 PM EDTSpecial Weather StatementRLXBoone42 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan49 min
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh46 min
Jun 4, 5:00 PM EDTSpecial Weather StatementRLXWayne45 min
Jun 4, 5:02 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne43 min
Jun 4, 5:04 PM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more26 min
Jun 4, 5:31 PM EDTSpecial Weather StatementRLXRaleigh44 min
Jun 4, 6:22 PM EDTSpecial Weather StatementRLXBoone53 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXLogan48 min
Jun 4, 6:51 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming39 min
Jun 4, 12:36 PM EDTSpecial Weather StatementRLXGallia, Lawrence39 min
Jun 4, 5:34 PM EDTFlash Flood WarningRLXLawrence3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.